Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 192, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 1:45 PM CDT for Benton County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2006, 1:45 PM CDT (18:45 UTC)
- Expired
- Apr 24, 2006, 2:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Benton County, AR
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 1:58 PM CDT | HAIL 0.88 | Garfield, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 12:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 241845
SVRTSA
ARC007-241915-
/O.NEW.KTSA.SV.W.0192.060424T1845Z-060424T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 215 PM CDT
* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR PEA RIDGE...MOVING EAST AT
25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GARFIELD AND
GATEWAY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3640 9387 3640 9390 3640 9390 3640 9393
3639 9394 3637 9410 3649 9413 3649 9386
3641 9386
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 1:45 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 24, 1:45 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT MON APR 24 2006 .MESOSCALE UPDATE... LINE SEVERE STORMS FROM SOUTHEAST OSAGE THROUGH NORTH TULSA COUNTY EAST ACROSS RODGERS COUNTY AND MAYES COUNTY TO DELAWARE COUNTY AND BENTON COUNTY. QUARTER SIZE HAIL AND 60+ WIND WITH SOME CELLS. OUTFLOW BOUNDARY FROM CENTRAL CREEK COUNTY EAST TO SOUTHERN DELAWARE COUNTY OVER INTO BENTON COUNTY. LINE OF STORMS WILL CONTINUE TO MOVE SOUTHEAST. MOST UNSTABLE AIR AXIS NEAR I-40 AT THIS TIME. NEXT TWO HOURS EXPECT OUTFLOW BOUNDARY TO FIRE ADDITIONAL SEVERE STORMS IN THE INSTABILITY AXIS. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Apr 24, 1:02 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 102 PM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 102 PM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... ONGOING THUNDERSTORMS ARE LOCATED ALONG A BOUNDARY WHICH RUNS FROM MIAMI TO SPERRY TO STILLWATER. ENOUGH INSTABILITY AND SHEAR EXIST FOR A STRONG RISK OF SEVERE WEATHER THROUGH THE AFTERNOON HOURS NORTH OF INTERSTATE 40. LATER TODAY...THE CURRENT ACTIVITY WILL SHIFT OFF TO THE EAST. HOWEVER...THUNDERSTORMS WILL DEVELOP IN VICINITY OF A SURFACE LOW OVER WESTERN OKLAHOMA AND MOVE EAST INTO NORTHEAST OKLAHOMA. SUPERCELLS WILL BE POSSIBLE. AS THE EVENING PROGRESSES A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST INTO THE EARLY MORNING HOURS TUESDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING BEFORE ENDING. HIGH PRESSURE WILL TAKE CONTROL LATER IN THE DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY. LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST INTO THE AREA FROM THE DESERT SOUTHWEST. THUNDERSTORM CHANCES WILL RESULT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Apr 24, 12:24 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG HULAH 36.93N 96.04W
04/24/2006 OSAGE OK COUNTY OFFICIAL
TWO TREES BLOWN OVER...MANY LIMBS BROKEN. EST WIND GUSTS
OF 65 TO 70 MPH.
&&
SAALocal storm report, Apr 24, 12:35 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1235 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL PAWNEE 36.34N 96.80W
04/24/2006 E0.75 INCH PAWNEE OK PUBLIC
&&
SAALocal storm report, Apr 24, 12:45 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HAIL DELAWARE 36.78N 95.64W
04/24/2006 E1.50 INCH NOWATA OK PUBLIC
&&
SAALocal storm report, Apr 24, 1:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 5 E OCHELATA 36.60N 95.89W
04/24/2006 E0.88 INCH WASHINGTON OK PUBLIC
HAIL COVERED THE GROUND 1 EAST OF OGLESBY
1247 PM HAIL 10 E NOWATA 36.70N 95.46W
04/24/2006 E0.75 INCH NOWATA OK PUBLIC
1252 PM HAIL 9 NW WHITE OAK 36.71N 95.38W
04/24/2006 E1.00 INCH CRAIG OK PUBLIC
WINDS ESTIMATED 60 MPH
0112 PM HAIL CHELSEA 36.54N 95.43W
04/24/2006 E0.75 INCH ROGERS OK PUBLIC
&&
SAALocal storm report, Apr 24, 1:31 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG PAWNEE 36.34N 96.80W
04/24/2006 PAWNEE OK LAW ENFORCEMENT
POWER POLE BLOWN DOWN AND BROKEN TREE LIMBS
0120 PM HAIL 4 ESE WESTPORT 36.20N 96.26W
04/24/2006 E0.75 INCH PAWNEE OK PUBLIC
&&
SAASpecial weather statement, Apr 24, 1:35 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT MON APR 24 2006
ARZ001-241900-
BENTON AR-
135 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 135 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEA RIDGE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HILL TOP...PEA RIDGE AND AVOCA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:58 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 47 min |
| Apr 24, 2:13 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 50 min |
| Apr 24, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 66 min |
| Apr 24, 2:51 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 54 min |
| Apr 24, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.